Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Corpus Christi, TX

July 10, 2012

NWS Corpus Christi, TX issued this small craft advisory at Jul 10, 2012, 3:57 PM CDT. It took effect at Jul 10, 2012, 9:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2012, 3:57 PM CDT (20:57 UTC)
In effect from
Jul 10, 2012, 9:00 PM CDT
Expired
Jul 11, 2012, 3:17 AM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WHUS74 KCRP 102057
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CDT TUE JUL 10 2012

...ONSHORE FLOW WILL INCREASE THIS EVENING OVER THE GULF
WATERS...

.STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP LATE
TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. THE
STRONG WINDS WILL BE OVER THE GULF WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 60 NAUTICAL MILES.

GMZ250-270-110500-
/O.NEW.KCRP.SC.Y.0040.120711T0200Z-120711T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
357 PM CDT TUE JUL 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM CDT WEDNESDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS...WITH
  GUSTS TO 25 KNOTS. SEAS OF 4 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
2 follow-up statements
854 
WHUS74 KCRP 110430
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CDT TUE JUL 10 2012

...ONSHORE FLOW WILL INCREASE THIS EVENING OVER THE GULF WATERS...

.MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO
DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING.
THE STRONG WINDS WILL BE OVER THE GULF WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 60 NAUTICAL MILES.

GMZ250-270-111200-
/O.CON.KCRP.SC.Y.0040.000000T0000Z-120711T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
1130 PM CDT TUE JUL 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS... 
  WITH GUSTS TO 25 KNOTS. SEAS OF 4 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TE
993 
WHUS74 KCRP 110817
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 AM CDT WED JUL 11 2012

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION.

GMZ250-270-110930-
/O.CAN.KCRP.SC.Y.0040.000000T0000Z-120711T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
317 AM CDT WED JUL 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WIND SPEEDS REMAIN IN THE 15 TO 20 KNOT RANGE. SMALL CRAFT SHOULD
CONTINUE TO EXERCISE CAUTION ACROSS THE SOUTHERN NEARSHORE AND
OFFSHORE WATERS..

$$

RG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:49 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 10, 3:49 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT TUE JUL 10 2012

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CURRENTLY...THERE
IS AN AREA OF CONVECTION REMAINING OVER THE EASTERN CWA...SLOWLY
PUSHING OFFSHORE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT THROUGH
WEDNESDAY...AS AN UPPER TROUGH...A STALLED FRONTAL BOUNDARY OVER
CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE OVER SOUTH TEXAS
COMBINE. DUE TO PWATS NEAR 2.1 INCHES...RAINFALL AMOUNTS IN THE
STRONGER STORMS ARE CAPABLE OF PRODUCING NEAR 1 INCH OR GREATER AT
TIMES. LACK OF FULL UPPER LEVEL SUPPORT HAS LEAD TO MOST OF THE
ACTIVITY BE TAMED...WITH A FEW STORMS THAT MAY BECOME STRONG ALONG
ANY OUTFLOW BOUNDARIES. TEMPERATURES TODAY HAVE BEEN MUCH COOLER
THAN PREVIOUSLY EXPECTED WITH THE THICK CLOUD COVER...HOWEVER SOME
BREAKS IN THE CLOUDS ARE APPEARING ON VISIBLE SATELLITE OVER THE
WESTERN CWA. THERE IS A BREAK IN CONVECTION OVER THE WEST...
HOWEVER WITH INCREASED HEATING AND ABUNDANT MOISTURE...ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...MEDIUM RANGE MODELS CONTINUE
TO PLACE THE UPPER TROUGH AXIS FROM THE OZARKS SOUTH-SOUTHWEST INTO
THE BRUSH COUNTRY FOR THE LATTER PART OF THE WORK WEEK. THE NAM/CMC
MODELS EVEN SHOW A WEAK UPPER LOW FORMING OVER THE BRUSH COUNTRY FOR
FRIDAY. WILL KEEP RAIN CHANCES AT CHANCE CATEGORY FOR THURSDAY WITH
A SLIGHT DECREASE FOR FRIDAY AS MOISTURE DECREASES SLIGHTLY. THE
UPPER TROUGH AXIS STARTS TO SHIFT TO THE WEST FOR SATURDAY WITH A
CONSENSUS OF THE MODELS SHOWING AN UPPER LOW FORMING OVER COAHUILA
FOR SUNDAY. THE MOISTURE AXIS IS EXPECTED TO BE OVER THE COASTAL
PLAINS FOR THE WEEKEND WITH PRECIPITABLE WATER VALUES AROUND 2
INCHES. WILL KEEP POPS AT CHANCE CATEGORY FOR THE COASTAL PLAINS
FOR THE WEEKEND WITH RAIN CHANCES DECREASING TO SLIGHT CHANCE FOR
WESTERN BRUSH COUNTRY. SLOW DRYING OCCURS FOR MONDAY INTO TUESDAY
AS THE UPPER LOW MOVES SOUTH TO SOUTHWEST OF THE TEXAS BIG BEND.
SHOWED A GRADUAL WARMING TREND FOR MAX TEMPS FOR EARLY NEXT WEEK.

89/TMT

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  87  76  90  76  /  60  60  30  50  20
VICTORIA          74  87  73  90  73  /  70  70  30  50  20
LAREDO            78  96  77  97  78  /  40  40  30  40  20
ALICE             75  88  75  92  75  /  60  60  30  50  20
ROCKPORT          80  86  78  89  78  /  60  60  30  50  20
COTULLA           75  90  74  95  74  /  60  60  30  40  20
KINGSVILLE        76  87  75  91  75  /  50  50  30  50  20
NAVY CORPUS       80  86  78  89  79  /  60  60  30  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jul 10, 5:52 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT TUE JUL 10 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
MUCH OF SOUTH TEXAS TODAY AND TONIGHT. THE MAIN CONCERN WITH THESE
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
MUCH OF SOUTH TEXAS WEDNESDAY AND THURSDAY. THE MAIN CONCERN WITH
THE THUNDERSTORMS THROUGH THURSDAY WILL BE ISOLATED HEAVY RAINFALL.
OTHERWISE...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY...WITH A
FEW OF THE STORMS IN THE AFTERNOON POSSIBLY PRODUCING WINDS 35 TO 45
MPH ALONG WITH CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:01 PM CDTSevere Thunderstorm WarningCRPLive Oak29 min
Jul 9, 8:23 PM CDTAreal Flood AdvisoryCRPLive Oak112 min
Jul 9, 9:25 PM CDTSmall Craft Advisory for WindsCRP7 hr
Jul 10, 8:31 AM CDTSpecial Marine WarningCRP44 min
Jul 10, 1:33 PM CDTSpecial Marine WarningCRP57 min
Jul 10, 2:16 PM CDTSpecial Marine WarningCRP44 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.